Saturday, 20 July 2019

Q. Which of the following is an early symptom of glaucoma?

A. Hazy vision.
B. Loss of central vision.
C. Blurred or "sooty" vision.
D. Impaired peripheral vision.




Correct Answer: D

Explanation: In glaucoma, peripheral vision is impaired long before central vision is impaired. Hazy, blurred, or distorted vision is consistent with a diagnosis of cataracts. Loss of central vision is consistent with senile macular degeneration but it occurs late in glaucoma. Blurred or "sooty" vision is consistent with a diagnosis of detached retina.
 

Friday, 19 July 2019

Question Of The Day, Gastrointestinal Disorders
Q. A client with a bleeding ulcer is vomiting bright red blood. The nurse should assess the client for which of the following indicators of early shock?

A. Tachycardia.
B. Dry, flushed skin.
C. Increased urine output.
D. Loss of consciousness.


Correct Answer: A

Explanation: In early shock, the body attempts to meet its perfusion needs through tachycardia, vasoconstriction, and fluid conservation. The skin becomes cool and clammy. Urine output in early shock may be normal or slightly decreased. The client may experience increased restlessness and anxiety from hypoxia, but loss of consciousness is a late sign of shock.


Thursday, 18 July 2019

Question Of The Day, The Neonate
Q. Nurses teach infant care and safety classes to assist parents in appropriately preparing to take their neonates home. Which statement about automobile restraints for infants is correct?

A. An infant should ride in a front-facing car seat until he weighs 20 lb (9.1 kg) and is 1 year old.
B. An infant should ride in a rear-facing car seat until he weighs 25 lb (11.3 kg) or is 1 year old.
C. An infant should ride in a front-facing car seat until he weighs 30 lb (13.6 kg) or is 2 years old.
D. An infant should ride in a rear-facing car seat until he weighs 20 lb and is 1 year old.

Correct Answer: D

Explanation: Until the infant weighs 20 lb and is 1 year old, he should ride in a rear-facing car seat.

Wednesday, 17 July 2019

Question Of The Day, Postpartum Period
Q. The nurse is caring for several mother-baby couplets. In planning the care for each of the couplets, which mother would the nurse expect to have the most severe afterbirth pains?

A. G 4, P 1 client who is breastfeeding her infant.
B. G 3, P 3 client who is breastfeeding her infant.
C. G 2, P 2 cesarean client who is bottle-feeding her infant.
D. G 3, P 3 client who is bottle-feeding her infant.

Correct Answer: B

Explanation: The major reasons for afterbirth pains are breast-feeding, high parity, overdistended uterus during pregnancy, and a uterus filled with blood clots. Physiologically, afterbirth pains are caused by intermittent contraction and relaxation of the uterus. These contractions are stronger in multigravidas in order to maintain a contracted uterus. The release of oxytocin when breast-feeding also stimulates uterine contractions. There is no data to suggest any of these clients has had an overdistended uterus or currently has clots within the uterus. The G 3, P 3 client who is breast-feeding has the highest parity of the clients listed, which—in addition to breast-feeding—places her most at risk for afterbirth pains. The G 2, P 2 postcesarean client may have cramping but it should be less than the G 3, P 3 client. The G 3, P 3 client who is bottle-feeding would be at risk for afterbirth pains because she has delivered several children, but her choice to bottle-feed reduces her risk of pain.
Nursing Degree, Nursing Responsibilities, Nursing Professionals, Nursing Roles, Nursing Schools

The staff and administrators of the hospital in Jonquière, Quebec, were in disbelief when it was discovered that a woman who had been working as a nurse and caring for hospital patients was a fraud.

Working as a ‘Nurse’


Following 20 years of experience in the job, the woman was immediately fired from her position in the said hospital by the health authority in the Saguenay-Lac-Saint-Jean region of eastern Quebec.

The health authority revealed that the woman managed to get hired and retain her position by presenting someone else’s nursing license number with an identical name as hers.

It was during her enrollment in a training course when an official remarked that the age placed on her license number did not meet up with her actual age.

Her tactic readily made headlines and she was quickly suspended pending an investigation, which led to her expulsion.

Prior to her dismissal, the woman had served in various departments of the hospital, including the operating room.

No Evidence of ‘Nursing Degree’


The health authorities teamed up with the investigators and found out that there is no evidence the woman had a nursing degree.

“Over the years, the documents asked of her were provided — falsified documents,” said spokeswoman Joelle Savard. She mentioned that the gap in its records system has been settled to ensure two people cannot use the same license number.

The spokeswoman was in disbelief how someone with no formal training had remained in the position for so long without anyone noticing her secret. She thought that the woman had been with mostly good medical staff and incorporated the basic and required skills for the job.

Big Surprise


The news arrived as a great hysteria, according to a union representative, Julie Bouchard.

“A few weeks, or a few months, that has happened before. But for such a long time, in our minds it was impossible,” she said.

President of Quebec’s Order of Nurses, Luc Mathieu, stated such matters involving frauds are rare but can cause great distress.

“It’s very serious, because that person could have committed acts that could have had serious consequences for patients,” he stated.

Tuesday, 16 July 2019

Q. A pregnant client in her third trimester is started on chlorpromazine (Thorazine) 25 mg four times daily. Which of the following instructions is most important for the nurse to include in the client's teaching plan?

A. "Don't drive because there's a possibility of seizures occurring."
B. "Avoid going out in the sun without a sunscreen with a sun protection factor of 25."
C. "Stop the medication immediately if constipation occurs."
D. "Tell your doctor if you experience an increase in blood pressure."

Correct Answer: B

Explanation: Chlorpromazine is a low-potency antipsychotic that is likely to cause sun-sensitive skin. Therefore the client needs instructions about using sunscreen with a sun protection factor of 25 or higher. Typically, chlorpromazine is not associated with an increased risk of seizures. Although constipation is a common adverse effect of this drug, it can be managed with diet, fluids, and exercise. The drug does not need to be discontinued. Chlorpromazine is associated with postural hypotension, not hypertension. Additionally, if postural hypotension occurs, safety measures, such as changing positions slowly and dangling the feet before arising, not stopping the drug, are instituted.

Monday, 15 July 2019

Question Of The Day, Psychotic Disorders
Q. A client with bipolar disorder, manic phase, just sat down to watch television in the lounge. As the nurse approaches the lounge area, the client states, "The sun is shining. Where is my son? I love Lucy. Let's play ball." The client is displaying:

A. Concreteness.
B. Flight of ideas.
C. Depersonalization.
D. Use of neologisms.

Correct Answer: B

Explanation: The client is demonstrating flight of ideas, or the rapid, unconnected, and often illogical progression from one topic to another. Concreteness involves interpreting another person's words literally. Depersonalization refers to feelings of strangeness concerning the environment or the self. A neologism is a word made up by a client.

Saturday, 13 July 2019

Question Of The Day, School-age Child
Q. A 7 year old with a history of tonic-clonic seizures has been actively seizing for 10 minutes. The child weighs 22 kg and currently has an intravenous (IV) line of D5 1/2 NS + 20 meq KCL/L running at 60 ml/hr. Vital signs are a temperature of 38 degrees C, heart rate of 120, respiratory rate of 28, and oxygen saturation of 92%. Using the SBAR (Situation-Background-Assessment-Recommendation) technique for communication, the nurse calls the primary healthcare provider with a recommendation for:

A. Rectal diazepam (Diastat).
B. IV lorazepam (Ativan).
C. Rectal acetaminophen (Tylenol).
D. IV fosphenytoin.

Correct Answer: B

Explanation: IV ativan is the benzodiazepine of choice for treating prolonged seizure activity. IV benzodiazepines potentiate the action of the gamma-aminobutyric acid (GABA) neurotransmitter, stopping seizure activity. If an IV line is not available, rectal Diastat is the benzodiazepine of choice. The child does have a low-grade fever; however, this is likely caused by the excessive motor activity. The primary goal for the child is to stop the seizure in order to reduce neurologic damage. Benzodiazepines are used for the initial treatment of prolonged seizures. Once the seizure has ended, a loading dose of fosphenytoin or phenobarbital is given.

Facebook

Google+

Twitter

Popular Posts

Blog Archive

Total Pageviews